MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 145-5091-150
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis # (b)(4): equipment used: video inspection system (m-85519), ruler (m-83361), pin gauge sets (m-84083, m-84081), camera (panasonic lumix dmc-zs5), in-house 0.0165¿ mandrel as found condition: the echelon-10 micro catheter was returned for analysis within a shipping box; within an unsealed plastic biohazard pouch and within an opened echelon-10 inner pouch.The axium prime device used during the event was not returned for analysis.A different axium prime device was also returned and will be addressed in pli-20 visual inspection/damage location details: no damages were found with the echelon-10 hub.The distal tip was found crushed.No damages were found with the marker bands.The catheter tip appears to have been shaped.The catheter was found broken proximal to the distal marker band.The edge of the break appears to be melted.Testing/analysis: the echelon-10 micro catheter total length (to the proximal marker band) was measured to be ~152.9cm and the usable length was measured to be ~145.0cm, which is within specification (specification: total (ref) = 152cm, usable: 144cm ± 1.5cm).The micro catheter was flushed, and water exited the distal end as well as the break.An in-house mandrel was inserted into the echelon-10 micro catheter hub, through the catheter and became stuck at the break.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ in the middle micro catheter was not confirmed.However, resistance was encountered at the damaged tip.The catheter break was found to be due to the tip shaping process as the edge of the break was found melted.Possible causes are using a heat source other than steam, holding the catheter tip too close to the heat source (1 inch), not using the shaping mandrel, or due to holding the device against the heat source too long (approximately 10 seconds).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding an echelon 10 microcatheter that had resistance and an axium coil that had resistance in the sheath.The patient was undergoing a coil embolization procedure to treat a right anterior communicating (acom) artery unruptured saccular aneurysm.The aneurysm max diameter was 4mm and the neck diameter was 2.5mm.Blood flow was high.Vessel tortuosity was severe.It was reported that the devices were prepared and the catheter was flushed per the instructions for use (ifu).The microcatheter was delivered with the guidewire.When a coil was being delivered, there was resistance felt in the middle section of the microcatheter.After replacing the microcatheter, the coil delivered normally.Then a axium coil (model: apb-2-4-hx-es, lot: 227097327) was selected for filling.However, it was found that the coil could not be pushed out of the sheath.The coil was replaced to complete the procedure.No patient injury was reported.Additional information received that there was no kink/damage observed to the echelon microcatheter that had resistance.The model and lot of the coil that had resistance in the echelon micro catheter was apb-2-4-hx-es lot no.227097327.There was a kink observed to the coil.During preparation, was the introducer sheath was not held vertically when the implant coil was pulled back inside during hydration.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20353403
Report Number2029214-2024-01745
Device Sequence Number6480019
Product Code KRA
UDI-Device Identifier00847536006256
UDI-Public00847536006256
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2025
Device Model Number145-5091-150
Device Catalogue Number145-5091-150
Device Lot NumberB548113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2024
Initial Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexMale